Alert archive / Florida / Frost Advisories in 2016
Frost Advisory 7, NWS Jacksonville, FL
NWS Jacksonville, FL issued this frost advisory at Mar 21, 2016, 2:43 PM EDT for 5 counties in Florida. It took effect at Mar 22, 2016, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 2:43 PM EDT (18:43 UTC)
- In effect from
- Mar 22, 2016, 5:00 AM EDT
- Expired
- Mar 22, 2016, 8:57 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -253 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751 WWUS72 KJAX 211843 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 PM EDT MON MAR 21 2016 FLZ020>023-030-031-035-036-040-221300- /O.NEW.KJAX.FR.Y.0007.160322T0900Z-160322T1300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- INCLUDING THE CITIES OF...JASPER...JENNINGS...WEST LAKE... BELMONT...WHITE SPRINGS...HOUSTON...LIVE OAK...MCALPIN... NEWBURN...SUWANNEE SPRINGS...COLUMBIA...LAKE CITY... OLENO STATE PARK...LULU...WATERTOWN...MACCLENNY...OLUSTEE... LAKE BUTLER...STARKE...NEW RIVER...TRENTON...GAINESVILLE... NEWNANS LAKE...ANTHONY...BURBANK...OCALA 243 PM EDT MON MAR 21 2016 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. * TEMPERATURE...LOWS IN THE LOWER TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
302 WWUS72 KJAX 221257 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 857 AM EDT TUE MAR 22 2016 FLZ020>023-030-031-035-036-040-221400- /O.CAN.KJAX.FR.Y.0007.000000T0000Z-160322T1300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- INCLUDING THE CITIES OF...JASPER...JENNINGS...WEST LAKE... BELMONT...WHITE SPRINGS...HOUSTON...LIVE OAK...MCALPIN... NEWBURN...SUWANNEE SPRINGS...COLUMBIA...LAKE CITY... OLENO STATE PARK...LULU...WATERTOWN...MACCLENNY...OLUSTEE... LAKE BUTLER...STARKE...NEW RIVER...TRENTON...GAINESVILLE... NEWNANS LAKE...ANTHONY...BURBANK...OCALA 857 AM EDT TUE MAR 22 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Mar 21, 9:47 AM EDT, 4 hours 56 minutes earlier.
Area forecast discussion, Mar 21, 9:47 AM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
947 AM EDT MON MAR 21 2016
.UPDATE...
CENTER OF SURFACE HIGH PRESSURE RIDGE WILL MOVE EAST TOWARD THE
REGION TODAY. AS THE CENTER APPROACHES...THE PRESSURE GRADIENT
WILL WEAKEN THIS AFTERNOON...LEADING TO DECREASING WIND SPEEDS
LATER TODAY. SKIES WILL REMAIN CLEAR...BUT THE NORTHWEST FLOW WILL
KEEP TEMPERATURES BELOW NORMAL.
&&
.AVIATION...
PREVAILING VFR CONDITIONS WILL PERSIST THIS 12Z TAF PERIOD. WINDS
WILL REMAIN GUSTY INTO THE AFTERNOON.
&&
.MARINE...
AS SURFACE HIGH PRESSURE BUILDS FROM THE WEST...WINDS WILL
DECREASE LATER THIS AFTERNOON AND TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 35 72 44 / 0 0 0 0
SSI 61 39 66 50 / 0 0 0 0
JAX 62 37 71 49 / 0 0 0 0
SGJ 62 41 67 53 / 0 0 0 0
GNV 62 33 72 46 / 0 0 0 0
OCF 64 36 73 49 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR CLAY-COASTAL
DUVAL-COASTAL NASSAU-FLAGLER-INLAND DUVAL-INLAND NASSAU-
MARION-PUTNAM-ST. JOHNS.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO
ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE
TO FLAGLER BEACH FL FROM 20 TO 60 NM.
GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR WATERS FROM
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO
60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20
TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR COASTAL
WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
BEACH FL OUT 20 NM.
&&
STRUBLEHazardous weather outlook, Mar 21, 4:35 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 435 AM EDT MON MAR 21 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-221100- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 435 AM EDT MON MAR 21 2016 ...RED FLAG WARNING PORTIONS OF INLAND NE FLORIDA TODAY... ...GALE WARNING OFFSHORE WATERS TODAY... ...SMALL CRAFT ADVISORY NEAR SHORE WATERS TODAY... ...INLAND FROST TONIGHT WITH NEAR FREEZING TEMPERATURES PORTIONS OF SUWANNEE RIVER VALLEY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A GALE WARNING IS IN EFFECT FOR THE OFFSHORE WATERS THROUGH THIS AFTERNOON...WITH SMALL CRAFT ADVISORY CONDITIONS OVER THE NEAR SHORE WATERS. THE COMBINATION OF DRY CONDITIONS...BREEZY NORTHWEST WINDS...AND ELEVATED ERC VALUES WILL CREATE RED FLAG CONDITIONS ACROSS PORTIONS OF NORTHEAST FLORIDA TODAY. FROST IS EXPECTED INLAND TONIGHT. NEAR FREEZING TEMPERATURES ARE POSSIBLE TONIGHT ACROSS PORTIONS OF THE SUWANNEE RIVER VALLEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH SUNDAY ASSOCIATED WITH A STALLING FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:09 AM EDT | Gale Warning | JAX | 10 hr | |
| Mar 21, 3:09 AM EDT | Small Craft Advisory | JAX | 17 hr | |
| Mar 21, 3:15 AM EDT | Red Flag Warning | JAX | Duval, Flagler, Nassau | 14 hr |
Nearby
Frost Advisories in Florida, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.